The Official Star Trek Movie Forum

The Official Star Trek Movie Forum > Star Trek > Off Topic Discussions > Pain Medication?
Register FAQ Members List Calendar Search Today's Posts Mark Forums Read

Reply
 
Thread Tools Display Modes
  #1  
Old 05-13-2009, 11:03 AM
Beetlescott's Avatar
Beetlescott Beetlescott is offline
Captain
 
Join Date: Feb 2008
Location: Louisville, KY
Posts: 1,645
Default Pain Medication?

Hello Trek friends! I wanted to update you on my progress. I had the pain pump implanted on May, 4th. It is working beautifully. The day the doc implanted it, he pulled off the Fentanyl patch I had been wearing for over a year. I had 75mgs every 48 hours, and he told me not to worry about any withdrawal symptoms. Three days after the surgery, (i'm thinking about the time the Fentanyal left my body), I started getting sick. I was sure it must be something wrong with this foriegn thing in my body. I have stomach cramps, headache, I have been sobbing like a child for a week, trembles, I have lost 12 pounds because I can't eat, althought I did eat a little today. I have never felt this bad in my life. I am thinking it is withdrawal symptoms. There is an MD on this site who has PMd me before, if you are still here, please give me an idea of how I can get help? I have called my doctor twice today, he has not called back. Anyone ever gone with this before? Thanks!

Scott
__________________
LET'S MAKE SURE HISTORY NEVER FORGETS THE NAME ENTERPRISE!!!
Reply With Quote
  #2  
Old 05-13-2009, 12:35 PM
jerhanner's Avatar
jerhanner jerhanner is offline
Vice Admiral
 
Join Date: Mar 2008
Location: Deep in the 100 Acre Wood
Posts: 3,905
Default

Dude, that totally sucks. You're thinking of vuedoc, I believe, but I haven't seen him around here in a while. Maybe you should go to the ER????
__________________
Reply With Quote
  #3  
Old 05-13-2009, 12:57 PM
buffs79's Avatar
buffs79 buffs79 is offline
Commander
 
Join Date: Apr 2008
Location: Somewhere over the rainbow
Posts: 953
Default

It was probobly vuedoc you talked to.

And these do sound like withdrawl symptoms. They're very similar to the ones I had when I was on oxycotin after my surgery last year. Of course, you're using an artificial opiod while oxycotin is an opiod.
Reply With Quote
  #4  
Old 05-13-2009, 03:52 PM
Beetlescott's Avatar
Beetlescott Beetlescott is offline
Captain
 
Join Date: Feb 2008
Location: Louisville, KY
Posts: 1,645
Default

Quote:
Originally Posted by buffs79 View Post
It was probobly vuedoc you talked to.

And these do sound like withdrawl symptoms. They're very similar to the ones I had when I was on oxycotin after my surgery last year. Of course, you're using an artificial opiod while oxycotin is an opiod.
I was told that Fentanyl is an Opiod. Anyway, I called the doc, he told me to put the Fentanyl patch back on until I go back Tues. He will then set me up on a script for weaning me off slowly, which is sooooo much better than cold turkey! After I put it on, I started feeling like myslef in 30 minutes, I couldn't belive that was causing all my agony. I do understand that my battle isn't over, just postphoned, but it would be better than this.
__________________
LET'S MAKE SURE HISTORY NEVER FORGETS THE NAME ENTERPRISE!!!
Reply With Quote
  #5  
Old 05-13-2009, 06:23 PM
flw's Avatar
flw flw is offline
Ensign
 
Join Date: Jan 2008
Posts: 96
Default

Hey, Beetle - sorry to hear about the nastiness. I will keep you on the prayer list and hope that things improve quickly so you can get weaned away from the Fentanyl. I have no experience with something like this - but keep your chin up, and snuggle down with some of your terrific collection!

Cheers!
Reply With Quote
  #6  
Old 05-14-2009, 07:09 AM
Beetlescott's Avatar
Beetlescott Beetlescott is offline
Captain
 
Join Date: Feb 2008
Location: Louisville, KY
Posts: 1,645
Default

Quote:
Originally Posted by flw View Post
Hey, Beetle - sorry to hear about the nastiness. I will keep you on the prayer list and hope that things improve quickly so you can get weaned away from the Fentanyl. I have no experience with something like this - but keep your chin up, and snuggle down with some of your terrific collection!

Cheers!
Thanks so much for the thoughts and prayers! THEY WORKED! The neat thing is, my 81 year old aunt 220 miles away, was praying for me and called to say that she just "felt" that something was wrong with my meds. It was at that exact time that the doctor called to confirm that my problem was indeed withdrawal symptoms! It is true that "the Lord works in mysterious ways! This morning I feel better than I have felt, pain wise, in 3 years!!!
__________________
LET'S MAKE SURE HISTORY NEVER FORGETS THE NAME ENTERPRISE!!!
Reply With Quote
  #7  
Old 05-14-2009, 08:03 AM
FranCat's Avatar
FranCat FranCat is offline
Lieutenant Commander
 
Join Date: Sep 2008
Location: St. Augustine, FL
Posts: 709
Default

I am so glad to hear that you are feeling better, and sorry that you had to go through the withdrawal symptoms. I am still praying for you, and I know you will feel even better, hopefully very, very soon!! Hang in there, buddy, We all Love Ya!!
__________________

Proud Patron of Eliza's Avatar Lab!!
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump


All times are GMT -8. The time now is 08:22 AM.


Forum theme courtesy of Mark Lambert
Powered by vBulletin® Version 3.6.8
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Copyright © 2009 by Paramount Pictures. STAR TREK and all related
marks and logos are trademarks of CBS Studios Inc. All Rights Reserved.